MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC PRIMO; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC PRIMO; CATHETER, STRAIGHT
Model Number 41312
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device(s) was not available to be returned to the manufacturer for investigation.Since there were no lot number identified for the defective products manufacturer could not perform any investigation of the production batch records.Several attempts have been made to contact user for more information.A compromised sterile barrier means that the product does not fulfill the requirements for a sterile single use medical device.This malfunction was clearly visible for the user when the coating of the catheter with wetting solution was activated.Ifu state that products with broken or damaged sterile packaging should not be used.The welds of the product are inspected in the manufacturing process.5 samples are inspected at order start and after longer production stop or after adjustments/changes in the production that may have affected the sealing of the product.In final inspection of the product the welds are also inspected prior to release of the lot.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
An experienced user in italy have been using intermittent urology cathethers for several year.The affected product, lofric primo, includes a wetting solution bag (sachet) that is used to activate the hydrophilic catheter coating before use.This is done by squeezing the integrated bag to release the wetting solution with the catheter in its package.On august 2 the user discovered that the products primary package sterile barrier was compromised when the sachet was squeezed to activate the coating of the catheter and the wetting solution came out from the side of the catheter package.Same error was detected on 30 catheters which were discarded by the user.The catheters were not used, and there was no harm or clinical impact on the user.

Brand Name
LOFRIC PRIMO
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
molndal, SE-43-121
SW   SE-43121
MDR Report Key20331846
Report Number3009632672-2024-00014
Device Sequence Number15454723
Product Code EZD
UDI-Device Identifier07333387043098
UDI-Public07333387043098
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number41312
Device Catalogue Number4131230
Device Lot NumberNOT KNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown